Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online


User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 19 Questions
Can I take hidroclorotiazida along with levothiroxine

I am hypothyrodisim due a Oblation I had 10 month ago. Actualy I am taking Levothiroxine 175mcg, but I gain 20 pounds. I feel bloated and conspitated. My doctor said for my last lab. TSH,T3and T4 are in the normal range. So my question is if I can take a diuretic to lose weight or at T3 to speed my metabolisim. I forgot to mentioned that I am a figure compititor and sense I have this oblation done I have problem to lose weight. My actual weight is 145 and I always had been aroun 122-125 pounds. Please advised. Thanks.
Posted Fri, 27 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. P.V Pradeep 12 hours later

Thanks for the query.

I could sense that you are looking for weight loss and you wanted to take Hydrochlorthiazide (water pill) to lose weight. Am I right? If so, I do not think it is a right idea. It is not the right way for a hypothyroid female to lose weight. I doubt if it helps and you may ever be able to succeed.

Moreover the thiazide effect will last only for 2 weeks after you stop, the most potential complication of it is hyponatremia ( low sodium state). You cannot continue it for long period.

We should find out first if your thyroid hormone status. We need the values of the latest thyroid hormone levels what ever the doctor has been saying is OK. The interpretation of thyroid status has lot of importance.

I look forward for the values.

Warm regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor